MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 17; PROSTHIS, HIP, SMI-CONSTRAIND, MTAL/CRAMIC/CRAMIC/MTAL, CMNTD OR UNCMNTD

SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 17; PROSTHIS, HIP, SMI-CONSTRAIND, MTAL/CRAMIC/CRAMIC/MTAL, CMNTD OR UNCMNTD
Model Number 71306617
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a re-operation was performed due to dislocation, synergy porous femoral component sz 17 was not explanted but repositioned.The doctor stated that this dislocation was not caused by the devices but the patient's disease.
 
Additional Manufacturer Narrative
Additional information: e1.The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that this complaint reports that a dislocation occurred 12 years after primary surgery.It was communicated via email that the dr.Planned to revise the devices when he realized that there was a mismatch with the femoral head (71302200).The size of this component noted in primary procedure was different from the size of the device that was implanted (apparently due to a labeling issue).Therefore, the surgeon did not revise the three components; they were repositioned to reduce the dislocation.Additionally, the dr.Stated that another revision surgery is not necessary, as the implants are working well.There is no supporting relevant documentation provided for review.An additional complaint (b)(4)) was opened for the labeling issue.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes of this event could include improper sizing or a traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the devices or additional information be received, the complaints will be reopened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
SYN POR FEM COMP SZ 17
Common Device Name
PROSTHIS, HIP, SMI-CONSTRAIND, MTAL/CRAMIC/CRAMIC/MTAL, CMNTD OR UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9833623
Report Number1020279-2020-00867
Device Sequence Number14235449
Product Code MRA
UDI-Device Identifier03596010194510
UDI-Public03596010194510
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2014
Device Model Number71306617
Device Catalogue Number71306617
Device Lot Number04FM03484
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1